Alert archive / New York / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 104, NWS Buffalo, NY

October 1, 20194 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Oct 1, 2019, 4:45 PM EDT for 4 counties in New York. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 1, 2019, 4:45 PM EDT (20:45 UTC)
Expired
Oct 1, 2019, 5:45 PM EDT
In force
60 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Erie County, NY, Genesee County, NY, Niagara County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 27 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 1, 5:02 PM EDTTSTM WND DMGWilson, NY3 INCIDENTS OF TREES AND LIMBS DOWN ACROSS TOWN
Oct 1, 5:10 PM EDTTSTM WND DMG1 Wsw North Tonawanda, NYTREE AND WIRES DOWN ON GILMORE AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2019-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2019-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

035 
WUUS51 KBUF 012045
SVRBUF
NYC029-037-063-073-012145-
/O.NEW.KBUF.SV.W.0104.191001T2045Z-191001T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
445 PM EDT Tue Oct 1 2019

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Erie County in western New York...
  Niagara County in western New York...
  Orleans County in western New York...
  Northwestern Genesee County in western New York...

* Until 545 PM EDT..

* At 444 PM EDT, a severe thunderstorm was located 13 miles west of
  Niagara Falls, moving east at 65 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Niagara Falls, North Tonawanda, Clarence, Lockport, Batavia,
  Kenmore, Tonawanda, Amherst, Medina and Albion.

 This includes Interstate 90 between exits 48A and 48.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4340 7864 4342 7840 4342 7816 4298 7814
      4296 7897 4299 7902 4306 7900 4307 7901
      4308 7908 4311 7906 4312 7907 4315 7904
      4325 7906 4330 7909
TIME...MOT...LOC 2044Z 268DEG 57KT 4313 7932 

HAIL...<.75IN
WIND...60MPH
 
$$

Thomas
2 follow-up statements
579 
WWUS51 KBUF 012119
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
519 PM EDT Tue Oct 1 2019

NYC029-037-063-073-012145-
/O.CON.KBUF.SV.W.0104.000000T0000Z-191001T2145Z/
Erie NY-Niagara NY-Orleans NY-Genesee NY-
519 PM EDT Tue Oct 1 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN ERIE...NIAGARA...ORLEANS AND NORTHWESTERN GENESEE
COUNTIES...

At 518 PM EDT, a severe thunderstorm was located over Lockport,
moving east at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Niagara Falls, North Tonawanda, Clarence, Lockport, Batavia, Kenmore,
Tonawanda, Amherst, Medina and Albion.

 This includes Interstate 90 between exits 48A and 48.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4311 7906 4312 7907 4314 7904 4323 7901
      4340 7864 4342 7840 4342 7816 4298 7814
      4296 7897 4299 7902 4306 7900 4308 7908
TIME...MOT...LOC 2118Z 266DEG 48KT 4316 7866 

HAIL...<.75IN
WIND...60MPH
 
$$

Thomas
654 
WWUS51 KBUF 012146
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
546 PM EDT Tue Oct 1 2019

NYC029-037-063-073-012155-
/O.EXP.KBUF.SV.W.0104.000000T0000Z-191001T2145Z/
Erie NY-Niagara NY-Orleans NY-Genesee NY-
546 PM EDT Tue Oct 1 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ERIE...NIAGARA...
ORLEANS AND NORTHWESTERN GENESEE COUNTIES HAS EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 4311 7906 4312 7907 4314 7904 4323 7901
      4340 7864 4342 7840 4342 7816 4298 7814
      4296 7897 4299 7902 4306 7900 4308 7908
TIME...MOT...LOC 2145Z 268DEG 57KT 4317 7813 

$$

Thomas

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 4:00 PM EDT, 45 minutes earlier.

Area forecast discussion, Oct 1, 4:00 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
400 PM EDT Tue Oct 1 2019

.SYNOPSIS...
After a day of near record to record warmth...unsettled weather
will follow for the remainder of the work week as a slow moving
frontal boundary sags south across our region later tonight and
Wednesday...then remains in our vicinity through Thursday. This
feature will act as the focus for several rounds of showers and
some embedded thunderstorms...while also ushering in progressively
cooler air. By Friday daytime highs will only be in the lower to
mid 50s...with the first frost or freeze of the season then
becoming possible across interior sections Friday night.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of early afternoon the vast majority of our region remains within
the warm sector of low pressure situated over Quebec Province...and
as such continues to bask under near record to record warmth more
typical of July than the first of October...with most areas outside
of the higher terrain experiencing temperatures ranging through the
80s. In fact...as of 2 pm METAR observations indicate that both
Rochester and Watertown have already smashed their previous record
highs for the date (see the Climate section below for more details).
In terms of high temps...the North Country will see readings peak
between the mid 70s and lower 80s this afternoon...while areas south
of Lake Ontario will experience widespread highs in the lower to mid
80s...with our warmest spots in the Genesee Valley reaching the upper
80s. At the same time...dewpoints will be in the unusually muggy mid
to upper 60s.

As for precipitation...the only convection in our area at the moment
are some scattered thunderstorms that just recently developed across
portions of the Saint Lawrence River Valley...in the vicinity of
the stalling warm frontal boundary. Otherwise our area remains dry
as of this writing...thanks to building upper ridging and attendant
subsidence...and should remain so through roughly 3-4 pm.

Later on this afternoon and early this evening things will begin to
change as the aforementioned low tracks eastward across Quebec and
begins to push the main surface frontal zone back southward as a cold
front...and the first in a series of shortwaves approaches and begins
to knock back the upper level ridge. Together this should result in
increasing chances for convection over and close to Lake Ontario...
with at least some potential for a developing prefrontal line to
approach/move into the region from the west-northwest. Given the very
warm and humid airmass in place out ahead of this line and increasing
amounts of deep layer shear...this line could bring a marginal risk
for some strong gusty winds to parts of our area...in particular the
North Country.

Tonight and Wednesday the cold front will lay out in an increasingly
east/west fashion...and parallel orientation to the mid level flow atop
the front. This will force the front to slow down as it slowly sags
further southward...with the boundary first crossing Lake Ontario and
the North Country through the overnight hours...then sagging south
across the remainder of the area between later tonight and Wednesday
morning...before departing further southward across Pennsylvania
Wednesday afternoon. As the front sags southward into and then across
our region...showers will become increasingly widespread from north to
south as the differential temperature advection regime across the
boundary tightens the thermal gradient and enhances frontogenetic
forcing/isentropic upglide...and as numerous low amplitude shortwaves
track from west to east along the frontal zone and provide periods of
enhanced lift. Given plentiful deep moisture/high atmospheric moisture
content (PWATs of ~2 inches) and the presence of at least some weak to
modest instability...some of the showers could be heavy rain producers...
with some scattered embedded thunderstorms also remaining possible.
Along and out ahead of the boundary where convection may be surface-
based...any such storms could also pose a marginal risk for some strong
convectively-induced gusts overnight into Wednesday morning given
favorable deep layer shear profiles. This latter risk (and risk for
thunder in general) should then fade by later Wednesday morning/midday
Wednesday as the front becomes increasingly anabatic in nature and we
become embedded more deeply within the cooler airmass to its north...
and accordingly see available instability diminish. With the above in
mind...have massaged thunder probabilities some to better line up with
this thinking.

As mentioned previously...the bulk of the more widespread showers
and embedded thunder will occur between the overnight hours and the
first half of Wednesday...before slowly diminishing from north to
south Wednesday afternoon and evening as the frontal boundary makes
further southward headway across Pennsylvania. With the 12z model
guidance continuing the trend of previous runs of a somewhat faster/
further southward progression of the front during Wednesday...have sped
up the timing of the improving trend a little more from continuity...
with the rain completely coming to an end across the North Country...
and diminishing to some scattered showers across the Niagara Frontier
and much of the Finger Lakes during the afternoon. This said...low
clouds will still hang tough across all areas south of Lake Ontario
right through Wednesday given the cool/moist northeasterly upslope
flow regime to the north of the front...with only the North Country
seeing some partial sunshine develop during the afternoon.

With respect to temperatures...the gradual southward progression of
the frontal zone will induce a notable north-south gradient in
temperatures both tonight and Wednesday. Lows tonight will range
from the mid 50s across the North Country to the mid 60s across
the Southern Tier...with the ongoing steady cool air advection
regime and widespread cloud cover on Wednesday then keeping highs
from rising more than a couple degrees above these values. In fact...
its actually more likely that most locations will just continue
to see slowly falling temperatures through the bulk of Wednesday...
with readings dropping into the 50s in most places (and perhaps
even to the upper 40s across interior portions of the North Country)
by early Wednesday evening.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
By Wednesday evening the frontal zone will be into Pennsylvania,
with the best chance for showers across the Southern Tier which will
be closest to this boundary. Clouds will hold tough south of Lake
Ontario due to a northeasterly upslope flow. Meanwhile, high
pressure will ridge southward into the North Country where a partial
clearing is expected. Temperatures will be much cooler Wednesday
night, but clouds and a moderate northeasterly flow will limit
radiational cooling with low temperatures mainly in the 40s. The
exception is across somewhat sheltered interior portions of Lewis
and Jefferson counties where some frost is possible.

Thursday and Thursday night a sharp mid level trough will move from
the upper Great Lakes to southern Quebec. The forcing ahead of this
wave will allow a wave of low pressure to develop along the stalled
frontal zone to our south. This surface low will then move across
New York State late Thursday afternoon and evening. Model guidance
has been in poor agreement concerning the strength of this surface
low, which lowers forecast confidence for this time period. Showers
are likely move across the region during this period, with these
more numerous Thursday afternoon and evening. A few thunderstorms
are possible across the Western Southern Tier. These depend on the
track of the low and if it is able to break into the warm sector
ahead of the cold front. Either way, a cool northwesterly flow will
develop across the region Thursday night. Consensus 850mb
temperatures will drop to near zero Celsius by daybreak Friday and
this will support lots of lake effect clouds and some lake enhanced
rain showers Thursday night and into Friday morning. Even after the
showers end, expect Friday will be a mostly cloudy day. As a result,
the forecast holds in cloud cover longer during the day Friday, and
hedges cooler than consensus guidance.

The coldest air of the young autumn season will be upon us Friday
night. Though temperatures begin to warm some aloft, a broad surface
high will track to right over the region by Saturday morning. This
will create excellent radiational cooling conditions, with clear
skies and light winds allowing for temperatures to drop into the mid
to upper 30s on the lake plains and upper 20s to lower 30s across
the interior Southern Tier and east of Lake Ontario. Widespread
frost or freeze conditions are becoming more likely for Friday night
for a good portion of our area away from the Lakes.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
It will be a crisp start to this period with post sunrise
temperatures Saturday morning around freezing to the upper
30s. Surface high pressure will be nearby to our east and this
feature will allow for ample sunshine to support a nice rebound
in temperatures Saturday afternoon...into the upper 50s to
around 60F.

Sunday through Tuesday look to be wet as a large scale trough sets
up over our region. There are model differences, with the ECMWF
actually forming a cut off low within the base of this trough by
next Tuesday, while the GFS moves the upper level large scale
features along. The slower ECMWF will allow for rain chances into
Tuesday, whereas the faster GFS brings high pressure and drier air
into our region for the last day of this period. Will continue with
rain shower chances through this period as a surface baroclinic
boundary wavers across the region. Gulf of Mexico moisture will
enhance the low level moisture along this frontal boundary such that
moderate to heavy rainfall is possible along the slow moving front.

Temperatures Sunday and into early Monday will side towards above
normal...while later Monday and Tuesday behind this surface frontal
boundary temperatures will drop back close to normal.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Late this afternoon and this evening there will be an increasing
risk for showers/thunderstorms and attendant restrictions from
north to south as a cold front slowly sags southward toward our
region...with general VFR conditions prevailing outside of these.

The frontal boundary will then slowly press southward across our
region through the balance of tonight and Wednesday morning. This
will bring widespread showers and scattered embedded thunderstorms...
some of which could produce locally heavy rainfall and gusty winds.
The resultant increase in low level moisture (both from the precip
and a developing cool northeasterly upslope flow behind the front)
will result in flight conditions lowering to the LIFR to lower-end
MVFR ranges overnight and Wednesday morning.

Wednesday afternoon the front will make further southward progress
across Pennsylvania...and this will allow the showers to come to
an end across the North Country...and become more scattered across
the remainder of the area north of the Southern Tier. This said...
a continued cool northeasterly upslope flow will keep widespread
lower clouds and associated LIFR to MVFR flight conditions in place
across most areas south of Lake Ontario...with only portions of the
North Country possibly seeing some improvement to VFR.

Outlook...
Wednesday night and Thursday...Areas of IFR/MVFR with numerous to
widespread showers at times.
Friday...Mainly VFR with a chance of showers.
Saturday...VFR.
Sunday...Mainly VFR with a chance of showers.

&&

.MARINE...
A moderate southwesterly flow will persist into early this evening
across the Lower Great Lakes...though conditions will remain a
little short of Small Craft Advisory criteria. Of bigger concern
to marine interests though will be an increasing potential for some
thunderstorms near and over Lake Ontario...some of which could
produce locally higher winds and waves.

Tonight and Wednesday a slow moving cold front will slowly sag
southward across the Lower Great Lakes. This could bring a few
more thunderstorms with locally gusty winds and higher waves...
but more importantly will induce a wind shift to the northeast...
with a moderately brisk flow developing across Lake Ontario very
late tonight and Wednesday. This will probably bring lower-end
advisory-worthy conditions to Lake Ontario during the day
Wednesday.

Looking a bit further out in time...even stronger northeasterlies
should then produce solid advisory-level conditions across the
western two thirds of Lake Ontario Wednesday night and Thursday.
Meanwhile on Lake Erie...a period of marginally advisory-worthy
conditions will be possible in tandem with a period of increased
northeasterly flow late Wednesday and Wednesday night.

&&

.CLIMATE...
Very warm and humid air will move into the region for one day
today. High temperatures are expected to reach the low to mid
80s across much of western and central NY. Forecast high
temperatures are very close to records for the day. Below are
the current records for our climate sites.

Record Highs for Today, October 1st

Buffalo - 83F in 1898
Rochester - 86F in 1877
Watertown - 80F in 2002

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...JJR
NEAR TERM...Hitchcock/JM/JJR
SHORT TERM...Apffel/Hitchcock
LONG TERM...Thomas
AVIATION...JJR
MARINE...JM/JJR
CLIMATE...Hitchcock
Hazardous weather outlook, Oct 1, 5:01 AM EDT, 11 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
501 AM EDT Tue Oct 1 2019

NYZ001>006-010-011-013-014-020915-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie-
Genesee-Livingston-Ontario-
501 AM EDT Tue Oct 1 2019

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Widespread showers and scattered thunderstorms will develop tonight
and continue through Wednesday. Some of the storms may produce
locally heavy rainfall, which may result in minor flooding in poor
drainage areas. Some storms may also contain gusty winds tonight
through early Wednesday morning. There is a marginal risk of a few
isolated storms with damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Widespread showers and scattered thunderstorms will continue through
Wednesday. Some of the storms may produce locally heavy rainfall,
which may result in minor flooding in poor drainage areas.

Much cooler air will move into the region late this week. Frost is
possible Friday night and early Saturday morning across much of the
region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-019>021-085-020915-
Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie-
501 AM EDT Tue Oct 1 2019

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Widespread showers and scattered thunderstorms will develop tonight
and continue through Wednesday. Some of the storms may produce
locally heavy rainfall, which may result in minor flooding in poor
drainage areas. Some storms may also contain gusty winds tonight
through early Wednesday morning. There is a marginal risk of a few
isolated storms with damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Widespread showers and scattered thunderstorms will continue through
Wednesday. Some of the storms may produce locally heavy rainfall,
which may result in minor flooding in poor drainage areas.

Much cooler air will move into the region late this week. Frost and
below freezing temperatures are possible Friday night and early
Saturday morning across much of the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-020915-
Jefferson-Lewis-
501 AM EDT Tue Oct 1 2019

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Widespread showers and scattered thunderstorms will develop late this
afternoon and continue through tonight. Some of the storms may
produce locally heavy rainfall, which may result in minor flooding in
poor drainage areas. Some storms may also contain gusty winds
late this afternoon through tonight. There is a marginal risk of a
few isolated storms with damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A brief window of partial clearing and the arrival of cooler air may
allow frost to develop late Wednesday night and early Thursday
morning.

Much cooler air will move into the region again late this week.
Frost and below freezing temperatures are possible Friday night and
early Saturday morning across much of the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-020915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
501 AM EDT Tue Oct 1 2019

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

Scattered thunderstorms will develop tonight across the eastern Great
Lakes. A few of these storms may produce gusty winds and locally
higher waves.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered thunderstorms will continue early Wednesday across the
eastern Great Lakes. A few of these storms may produce gusty winds
and locally higher waves.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

In the hours before

Special weather statement, Oct 1, 4:30 PM EDT, 15 minutes before
WWUS81 KBUF 000000 SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
430 PM EDT Tue Oct 1 2019

NYZ001-010-012130-
Niagara-Northern Erie-
430 PM EDT Tue Oct 1 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL ERIE AND
WESTERN NIAGARA COUNTIES...

At 429 PM EDT, strong thunderstorms were clustered 27 miles west of
Fort Niagara State Park, or 30 miles northwest of Niagara Falls,
moving east at 50 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Niagara Falls, North Tonawanda, Lockport, Amherst, Tonawanda,
Williamsville, Grand Island, Newfane, Pendleton, Lewiston,
Youngstown, Fort Niagara State Park, Sanborn, Wilson, Cambria Center,
Olcott, Pendleton Center, Ransomville and Model City.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 4339 7868 4297 7874 4303 7901 4306 7900
      4308 7908 4311 7906 4312 7907 4315 7904
      4325 7906 4330 7909
TIME...MOT...LOC 2029Z 280DEG 43KT 4327 7960

JLA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 5:35 AM EDTSpecial Weather StatementBUFJefferson, Lewis55 min
Oct 1, 7:15 AM EDTSpecial Weather StatementBUFJefferson45 min
Oct 1, 1:38 PM EDTSpecial Marine WarningBUF22 min
Oct 1, 4:30 PM EDTSpecial Weather StatementBUFNiagara60 min
Oct 1, 4:32 PM EDTSpecial Marine WarningBUF88 min
Oct 1, 5:44 PM EDTSpecial Marine WarningBUF61 min
Oct 1, 5:49 PM EDTSpecial Weather StatementBUFGenesee, Livingston, Monroe, Wyoming56 min
Oct 1, 6:28 PM EDTSpecial Weather StatementBUFJefferson, Lewis, Oswego62 min
Oct 1, 6:36 PM EDTSpecial Marine WarningBUF54 min
Oct 1, 6:54 PM EDTSpecial Weather StatementBUFCattaraugus66 min

Nearby

Severe Thunderstorm Warnings in New York, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.